Michigan, 2009Damaging Wind in Michigan, May 14, 2009
May 14, 2009 · NWS DTX · 1 event in 1 county or zone
An isolated severe thunderstorm developed during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 14, 12:03 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, May 14, 12:03 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
103 AM EDT THU MAY 14 2009
.AVIATION...
LOWER 60S SURFACE DEWPOINTS AND A WIND DIRECTION GREATER THAN 180
WILL MARK THE WARM SECTOR AHEAD OF THE FRONT DURING THE EARLY
MORNING HOURS. THIS IS ALSO WHERE THE GREATEST POTENTIAL WILL BE FOR
STRONG WIND GUSTS ASSOCIATED WITH THE STORMS THAT WILL MOVE THROUGH
THE REGION. BEFORE THUNDERSTORMS ARRIVE, EXPECT MVFR CEILING AND
GUSTY SOUTH WINDS IN THE MILD AIR MASS FOLLOWED BY A SHORT BURST OF
IFR WITH THE STORMS AND COLD FRONT. TIMING IN THE 06 TO 09Z PERIOD
CONTINUES TO LOOK GOOD FOR THE WINDOW OF STRONGEST STORMS WITH
CONDITIONS RAPIDLY IMPROVING AFTER 14Z.
&&
.PREV DISCUSSION...ISSUED 1001 PM EDT WED MAY 13 2009
UPDATE...
CONVECTION TO OUR WEST IS OFF TO A GOOD START THIS EVENING WITH
THE MAIN QUESTION BEING COVERAGE AND INTENSITY AS STORMS REACH SE
MICHIGAN. SO FAR, TRENDS SUPPORT ORGANIZATION INTO MOSTLY A
LINEAR MODE CONSIDERING THE MATURITY OF THE CONVECTION, ALTHOUGH
SUPERCELLS ARE POSSIBLE IN ANY NEWER CONVECTION THAT FORMS. THE
COMPLEX WILL HAVE CONSIDERABLE NORTH TO SOUTH EXTENT AND WITH
STRENGTH AT LEAST APPROACHING SEVERE LIMITS SUBJECT TO MAINTENANCE
OF ADEQUATELY STEEP MID LEVEL LAPSE RATES.
EXPECT A GRADUAL INCREASE IN SHOWER COVERAGE IN OUR AREA DURING
THE REST OF THE EVENING AS THE MCV OVER WESTERN LAKE ERIE
CONTINUES EASTWARD, TRAILING MID LEVEL SUBSIDENCE EASES, AND SE
MICHIGAN BECOMES MORE UNDER THE INFLUENCE OF THE STRENGTHENING LOW
LEVEL JET. RENEWED LOW LEVEL WARM AND MOIST ADVECTION WILL HELP
DESTABILIZE THINGS TO GENERATE THE SHOWERS AND SET THE STAGE FOR
THE UPSTREAM STORMS. THE COMBINATION OF LOW LEVEL THETA-E
ADVECTION AND INCREASING UPPER SUPPORT, IN TERMS OF THE SHORT WAVE
AND JET ENTRANCE REGION, WILL STEEPEN MID LEVEL LAPSE RATES ENOUGH
OVER OUR AREA TO KEEP THE STORMS ALIVE. BOTH THE NAM12 AND DTX HI-
RES WRF FORECAST SOUNDINGS INDICATE LAPSE RATES INCREASING TO NEAR
7.5 C/KM IN THE 850 TO 500 MB LAYER BETWEEN ABOUT 03Z AND 09Z
TONIGHT, CORRESPONDING TO AN 850 MB LIFTED INDEX NEAR -3C. SO,
WHILE SURFACE-BASED CAPE WILL BE ON THE LOW SIDE, EXPECT MLCAPE
TO BE SUFFICIENT TO SUPPORT STORM ORGANIZATION AS CONVECTION
ENTERS SE MICHIGAN WITH PERHAPS A DIMINISHING TREND FROM WEST TO
EAST AFTERWARD.
THE KEY FOR SEVERE WEATHER CONCERNS WILL BE HOW FAR NORTH THE
WARM SECTOR CAN MOVE INTO LOWER MICHIGAN. JUDGING BY MODEL
DEPICTIONS OF SURFACE DEWPOINT AND SURFACE BASED CAPE, IT DOES
LOOK LIKE THE WARMER AIR WILL MAKE A STRONG MOVE INTO THE REGION
TO OPEN THE DOOR FOR A GREATER CHANCE OF STORM INDUCED DOWNDRAFTS
AND WIND GUSTS REACHING THE GROUND. STRONG SOUTHWEST FLOW OF 50 TO
60 KNOTS IN THE 700 TO 500 MB LAYER FEEDING INTO THE BACK OF THE
LINE DOES DEMAND SOME RESPECT FOR POTENTIALLY SEVERE WIND GUSTS AT
THE SURFACE IN THE ABSENCE OF A STRONG SURFACE BASED INVERSION.
THERE IS ALSO ENOUGH SPEED AND DIRECTIONAL SHEAR IN THE LOW LEVELS
FOR SUPERCELL FORMATION IN THE YOUNGER, MORE DISCRETE CONVECTION.
PREV DISCUSSION...ISSUED 408 PM EDT WED MAY 13 2009
SHORT TERM...TONIGHT
A SURFACE ANALYSIS DEPICTS A 982MB SURFACE LOW OVER WESTERN ONTARIO
WITH A TROUGH EXTENDING ALL THE WAY DOWN TO OKLAHOMA. SOUTHERLY FLOW
PRECEDING THIS TROUGH CONTINUES TO ADVECT DEEP MOISTURE NORTHEAST
INTO THE REGION. THIS IS EVIDENCED ON REGIONAL RADARS THIS AFTERNOON
AS SCATTERED LIGHT SHOWERS CONTINUE TO DEVELOP AS THE 850MB THETA-E
RIDGE LIFTS NORTH...ALTHOUGH COVERAGE REMAINS SOMEWHAT SUPPRESSED
DUE TO MCS ACTIVITY OVER THE UPPER OHIO VALLEY. UPSTREAM
OBSERVATIONS ALSO SHOW CLOUDS LOWERING TO BELOW 1000 FEET ACROSS
NORTHERN ILLINOIS AND INDIANA.
THE SURFACE WARM FRONT REMAINS ALL THE WAY BACK ACROSS NORTHERN
MISSOURI AND SOUTHERN ILLINOIS WHERE TEMPERATURES ARE IN THE LOW 80S
AND DEWPOINTS ARE IN THE MID 60S. THE SURFACE TROUGH WHICH HAS BEEN
MAKING VERY SLOW EASTWARD PROGRESS TODAY WILL ACCELERATE THIS
EVENING AS THE ROBUST WAVE MOVING ACROSS THE NORTHERN PLAINS TAKES
ON A SLIGHTLY NEGATIVE TILT AS IT MOVES ACROSS THE UPPER LAKES
REGION LATE TONIGHT. 850MB DEWPOINTS INCREASE TO 12C AHEAD OF THE
TROUGH WITH PW VALUES UP TO 1.70 INCHES. THE GOING FORECAST REMAINS
IN GOOD SHAPE WITH WIDESPREAD SHOWER AND THUNDERSTORMS EXPECTED
OVERNIGHT AS THIS ROBUST SYSTEM INTERACTS WITH THE DEEP MOISTURE.
MAIN CONCERN AT THIS POINT IS JUST TO REFINE TIMING AND CONSIDER THE
POTENTIAL FOR SEVERE WEATHER LATE TONIGHT.
SEVERE POTENTIAL OVERNIGHT IS GREATLY LIMITED DUE TO THE LACK OF
SURFACE BASED INSTABILITY. HOWEVER A STRONG WIND PROFILE WITH ROBUST
SHEAR IN THE LOW LEVELS WARRANTS SOME CONCERN OVERNIGHT. NAM
SOUNDINGS ACTUALLY SHOW UP TO 600 J/KG OF SURFACE BASED CAPE
OVERNIGHT JUST PRECEDING THE FRONT. THE GFS MODEL SOUNDINGS ARE NOT
AS FAVORABLE DUE TO THE STRONGER SURFACE WAVE PULLING A RIBBON OF
WARMER AIR NEAR 800MB NORTH...KEEPING LOWER MICHIGAN CAPPED. THE GFS
SEEMS TO BE AN OUTLIER WITH THE STRONGER WAVE TRACKING NORTH OUT OF
THE PLAINS AND WILL EXPECT THIS WARMER AIR ALOFT TO GET CUT OFF
SOUTH OF THE STATE. THE LOCAL HIGH RES MODEL REALLY SHOWS A LINE OF
STORMS LIGHTING UP ALONG THE COLD FRONT AND MOVING THROUGH THE AREA
BETWEEN 06-11Z. THIS IS CONCERNING WITH 60 KNOT WINDS AT 3000 FEET.
THE NAM INSTABILITY MAY BE A LITTLE OVERDONE GIVING THE UNFAVORABLE
LATE NIGHT TIMING BUT WILL BE WATCHING UPSTREAM RA
WEATHER LATE TONIGHT WITH THE GREATEST THREAT BEING STRONG WINDS TO
60 MPH. TEMPERATURES MAY CONTINUE TO WARM A FEW DEGREES AND REMAIN
UP THROUGH THE EARLY MORNING HOURS BEFORE FINALLY FALLING BEHIND THE
COLD FRONT.
LONG TERM...THURSDAY THROUGH WEDNESDAY
LINGERING SHOWERS OVER THE FAR EASTERN CWA THURSDAY MORNING WILL
GIVE WAY TO MOSTLY SUNNY SKIES AS THE DAY PROGRESSES. VERY MILD
TEMPERATURES TO START THE DAY WILL DROP DURING THE MORNING RIGHT
BEHIND THE COLD FRONT...BUT WITH THE AFTERNOON SUNSHINE...EXPECT
THEM TO RALLY BACK TO AROUND 70 BY LATE IN THE DAY. THIS WILL BE
HELPED BY THE FACT THAT THE COLDEST AIR REMAINS WELL NORTH OF THE
AREA AS THE SYSTEM LIFTS QUICKLY TO HUDSON BAY.
THE NEXT SIGNIFICANT SHORTWAVE IS ALREADY EVIDENT DIGGING INTO
SOUTHERN BRITISH COLUMBIA/PACIFIC NORTHWEST. THIS SYSTEM CROSSES
INTO THE NORTHERN PLAINS/SOUTHERN CANADIAN PRAIRIES EARLY FRIDAY
INTENSIFYING OVER THE UPPER MIDWEST/NORTHERN GREAT LAKES THROUGH
SATURDAY MORNING. MODELS SEEM TO HAVE A DECENT HANDLE ON THIS
SCENARIO ATTM...SO DO NOT PLAN ON ANY MAJOR CHANGES TO THE GOING
FORECAST. SHOWERS/THUNDERSTORMS WILL LIKELY SPREAD INTO THE AREA
FRIDAY EVENING AND PERSIST OVERNIGHT AS THE SYSTEM SPINS UP TO THE
NORTH OF THE AREA AND DRIVES A COLD FRONT THROUGH THE REGION WITH
LINGERING SHOWERS POSSIBLE INTO THE FIRST HALF OF SATURDAY. THIS
SYSTEM WILL BE DIFFERENT THAN THE FIRST ONE AS IT DOES TAP COLDER
AIR FROM CANADA...WHICH SPILLS INTO THE CENTRAL LAKES DURING THE
WEEKEND. HIGH TEMPERATURES ON SATURDAY WILL PROBABLY OCCUR DURING
THE FIRST HALF OF THE DAY...IN THE 60-65 DEGREE RANGE...AND THEN
FALL THROUGH THE EVENING. THE COOL AIR PERSISTS INTO SUNDAY WITH
HIGHS IN THE UPPER 50S TO MID 60S. LOWS LOOK TO FALL TO 40-45 IN
MOST AREAS LATE SATURDAY NIGHT...AND UPPER 30S TO LOWER 40S LATE
SUNDAY NIGHT.
THE THIRD MAJOR SHORTWAVE IN THIS FORECAST PERIOD IS POSITIONED WELL
NORTH OF THE AREA...TRACKING ALONG THE ARCTIC/POLAR INTERFACE AS IT
DIGS TO HUDSON BAY AND DRIVES A COLD FRONT TOWARDS THE GREAT LAKES.
AS MOST OF THE COLD AIR SURGES EAST AROUND THE SYSTEM AND REMAIN IN
ONTARIO/QUEBEC...THIS FRONT WILL STALL OVER THE AREA...BRINGING THE
COOLEST READINGS NORTH...WITH TEMPERATURES AT LEAST AROUND NORMAL
TOWARDS THE OHIO BORDER. WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL
ALSO BE POSSIBLE ALONG THIS FRONT...PARTICULARLY OVER THE NORTHERN
1/2 OF THE CWA...LATE IN THE FORECAST.
MARINE...
BREEZY SOUTHEASTERLY WINDS CONTINUE WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR ALL MARINE AREAS AND LAKE ST CLAIR. WIND GUSTS TO 30
KNOTS WILL CONTINUE TO BE POSSIBLE AS THE PRESSURE GRADIENT TIGHTENS
THIS EVENING AHEAD OF AN ADVANCING LOW PRESSURE SYSTEM/COLD FRONT.
THE FRONT WILL MOVE ACROSS LAKE HURON BETWEEN 04-12Z WITH WINDS
VEERING TO THE WEST BEHIND IT. HAVE DECIDED TO CANCEL THE GALE WATCH
FOR EXTREME NORTHERN LAKE HURON FOR THURSDAY AS PRESSURE GRADIENT
WILL BE STARTING TO RELAX BY THE TIME THE COOLEST AIR ARRIVES OVER
THE LAKE. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH THE
DAY ON THURSDAY WITH HIGH WAVES LINGERING INTO THE EVENING ON THE
SAGINAW BAY. HIGH PRESSURE WILL RETURN TO THE REGION ON THURSDAY
NIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...UNTIL 4 PM THURSDAY.
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 PM THURSDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 4 PM THURSDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 4 PM THURSDAY.
&&
AVIATION.....BT
UPDATE.......BT
SHORT TERM...KEC
LONG TERM....DG
MARINE.......KEC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 13, 9:35 PM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1035 PM EDT WED MAY 13 2009
MIZ047>049-053>055-060>063-068>070-075-076-082-083-141000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1035 PM EDT WED MAY 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT WITH A SLIGHT CHANCE
OF SEVERE WEATHER MAINLY BETWEEN MIDNIGHT AND 6 AM. THE PRIMARY
HAZARD WILL BE DAMAGING WIND GUSTS NEAR 60 MPH AS STORMS MOVE TOWARD
THE NORTHEAST AT 45 MPH.
A COMPLEX OF THUNDERSTORMS WILL MOVE FROM WISCONSIN AND ILLINOIS
THROUGH LOWER MICHIGAN OVERNIGHT AND INTO ONTARIO BY SUNRISE. WARM
AND MOIST AIR IN PLACE AHEAD OF THE STORMS AND ASSOCIATED COLD FRONT
WILL HELP FUEL THE STORMS AS THEY CROSS THE AREA. THE STORMS WILL BE
SUPPORTED BY THIS AIR MASS BUT THE CHANCE OF SEVERE WEATHER WILL BE
SUBJECT TO STRONG ENOUGH INSTABILITY...WHICH IS A QUESTION MARK FOR
THIS EVENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS WARM
AND HUMID AIR WORKS BACK INTO THE GREAT LAKES AHEAD OF ANOTHER COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-141000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1035 PM EDT WED MAY 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON...WESTERN LAKE ERIE AND LAKE ST CLAIR. PLEASE REFER TO
THE LATEST MARINE FORECASTS /GLFLH/ /NSHDTX/.../GLFSC/ FOR GREATER
DETAIL.
THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT WITH A SLIGHT CHANCE
OF SEVERE WEATHER MAINLY BETWEEN MIDNIGHT AND 6 AM. THE PRIMARY
HAZARD WILL BE DAMAGING WIND GUSTS NEAR 60 MPH AS STORMS MOVE TOWARD
THE NORTHEAST AT 45 MPH.
A COMPLEX OF THUNDERSTORMS WILL MOVE FROM WISCONSIN AND ILLINOIS
THROUGH LOWER MICHIGAN OVERNIGHT AND INTO ONTARIO BY SUNRISE. WARM
AND MOIST AIR IN PLACE AHEAD OF THE STORMS AND ASSOCIATED COLD FRONT
WILL HELP FUEL THE STORMS AS THEY CROSS THE AREA. THE STORMS WILL BE
SUPPORTED BY THIS AIR MASS BUT THE CHANCE OF SEVERE WEATHER WILL BE
SUBJECT TO STRONG ENOUGH INSTABILITY...WHICH IS A QUESTION MARK FOR
THIS EVENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT ADVISORIES CONTINUE INTO THURSDAY FOR ALL NEARSHORE
WATERS AND LAKE ST CLAIR.
THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY AS A
MOIST...UNSTABLE AIRMASS WORKS BACK INTO THE GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 13, 11:51 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1251 AM EDT THU MAY 14 2009
MIZ047-048-053-140545-
BAY-MIDLAND-SAGINAW-
1251 AM EDT THU MAY 14 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1248 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
COLEMAN TO 33 MILES WEST OF CHESANING...MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
SANFORD BY 100 AM EDT...
MERRILL AND MARION SPRINGS BY 110 AM EDT...
OAKLEY AND MIDLAND BY 115 AM EDT...
ST. CHARLES AND CHESANING BY 120 AM EDT...
PINCONNING AND FREELAND BY 125 AM EDT...
LINWOOD BY 130 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
BT
Special weather statement, May 14, 12:52 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 AM EDT THU MAY 14 2009
MIZ053-060-061-068-140645-
GENESEE-LIVINGSTON-SAGINAW-SHIAWASSEE-
152 AM EDT THU MAY 14 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 149 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
LAINGSBURG TO 45 MILES SOUTHWEST OF LAINGSBURG...MOVING EAST AT 50
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO INCREASE IN STRENGTH.
* THUNDERSTORMS WILL BE NEAR...
LAINGSBURG AROUND 210 AM EDT...
OWOSSO AROUND 215 AM EDT...
CORUNNA AROUND 220 AM EDT...
PERRY AROUND 225 AM EDT...
MORRICE AROUND 230 AM EDT...
LENNON AND GREGORY AROUND 235 AM EDT...
FLUSHING AND FOWLERVILLE AROUND 240 AM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
BT
Special weather statement, May 14, 1:32 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 AM EDT THU MAY 14 2009
MIZ075-082-083-140730-
LENAWEE-MONROE-WASHTENAW-
232 AM EDT THU MAY 14 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 230 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
CHELSEA TO 17 MILES SOUTHWEST OF ADRIAN...MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THESE
STORMS.
AN INCREASE IN STRENGTH IS POSSIBLE AND A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT.
* THUNDERSTORMS WILL BE NEAR...
CLINTON AND ADRIAN AROUND 245 AM EDT...
TECUMSEH AND DEXTER AROUND 250 AM EDT...
WHITMORE LAKE AROUND 255 AM EDT...
SALINE AND BRITTON AROUND 300 AM EDT...
OTTAWA LAKE AND DIXBORO AROUND 305 AM EDT...
LAMBERTVILLE AND YPSILANTI AROUND 310 AM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
BT
Special weather statement, May 14, 1:52 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 AM EDT THU MAY 14 2009
MIZ069-070-076-140745-
MACOMB-OAKLAND-WAYNE-
252 AM EDT THU MAY 14 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HOLLY TO 14 MILES WEST OF NOVI TO 36 MILES SOUTHWEST OF
CANTON...MOVING EAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
AN INCREASE IN STRENGTH IS POSSIBLE AND A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT.
* THUNDERSTORMS WILL BE NEAR...
ORTONVILLE AND NORTHVILLE AROUND 315 AM EDT...
WEST BLOOMFIELD AND CANTON AROUND 320 AM EDT...
PONTIAC AND LIVONIA AROUND 325 AM EDT...
SOUTHFIELD AND OXFORD AROUND 330 AM EDT...
ROMULUS AND BIRMINGHAM AROUND 335 AM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
BT
Thunderstorm Wind, Oakland
- When
- May 14, 2:00 AM EST
- Where
- Oakland County, Davisburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 42.750, -83.530
A couple trees were reported blown down, along with several large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Indiana, May 14, 2009$300,000 · EF2 · 1 event
- Hail and Damaging Winds in Illinois, May 14, 2009$415,000 · 1 in hail · 5 events
- Flash Flooding in Virginia, May 14 to 15, 2009$290,000 · 10 events
- Hail and Damaging Wind in Florida, May 14, 2009$203,000 · 1 in hail · 6 events
- High Wind and Strong Wind in New York, May 14, 2009$120,000 · 52 kt wind · 9 events
- Strong Wind in Vermont, May 14, 2009$95,000 · 10 events
- High Wind and Strong Wind in New York, May 14, 2009$42,000 · 50 kt wind · 4 events
- Flooding in Iowa, May 14 to 17, 2009$40,000 · 4 events
- Flash Flooding and Hail in North Carolina, May 14 to 15, 2009$35,000 · 0.88 in hail · 4 events
- Tornadoes and Flash Flood in Texas, May 14, 2009$21,000 · EF0 · 15 events
- High Wind in Maine, May 14, 200952 kt wind · 13 events
- Damaging Winds in Missouri, May 14, 2009$15,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166463.